Thunderstorm Wind, Osage
- When
- June 1, 1:40 AM CST
- Where
- Osage County, Burbank
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.700, -96.720
Severe weather occurred across much of northeast Oklahoma during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe weather occurred across much of northeast Oklahoma during the early morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 1, 1:34 AM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 234 AM CDT FRI JUN 1 2007 .MESOSCALE UPDATE... SEVERE MCS HAS ENTERED OSAGE AND PAWNEE COUNTIES WITH THE MOST INTENSE PORTION LOCATED ALONG THE BORDER BETWEEN THE TWO COUNTIES...JUST WEST OF RALSTON...WHERE WINDS NEAR 70 MPH ARE LIKELY. MESOSCALE CONVECTIVE PARAMETERS SUGGEST ABUNDANT INSTABILITY AND WEAK INHIBITION REMAIN FOR AREAS WEST OF HIGHWAY 75. CAP STRENGTH ACTUALLY WEAKENED DURING THE PAST HOUR AS OBSERVED TEMPERATURES DOWNSTREAM ROSE A FEW DEGREES AHEAD OF THE COMPLEX. OTHERWISE...THE INSTABILITY HAS YET TO SHOW SIGNIFICANT EASTWARD ADVANCE...BOTH IN THE TOTAL COLUMN VALUES AND CAPE VALUES TO 700MB. THIS TREND WILL BE CLOSELY FOLLOWED AS A POTENTIAL SIGN FOR A WEAKENING WITH THE SYSTEM AND ASSOCIATED DANGEROUS WIND POTENTIAL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 AM CDT FRI JUN 1 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 AM CDT FRI JUN 1 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 200 AM CDT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. DISCUSSION... ...SEVERE THUNDERSTORMS LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA OVERNIGHT... A STRONG TO SEVERE MESOSCALE CONVECTIVE SYSTEM WAS MOVING RAPIDLY ACROSS SECTIONS OF NORTH CENTRAL OKLAHOMA EARLY THIS MORNING. THIS ACTIVITY IS EXPECTED TO MOVE INTO OSAGE AND PAWNEE COUNTIES IN NORTHEAST OKLAHOMA AROUND 200 AM CDT. THE STRONGER BOW SEGMENTS WILL LIKELY CONTAIN GUSTY WINDS TO 65 MPH AND ISOLATED LARGE HAIL. ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN CONVECTIVE LINE ACROSS FAR NORTHEAST OKLAHOMA...ALONG THE OKLAHOMA...KANSAS STATE LINE. IN ADDITION...STRONG LOW LEVEL WINDS COUPLED WITH LOW LCL HEIGHTS AND MODERATE INSTABILITY WILL POSE A LIMITED TORNADO THREAT. THE SEVERE WEATHER THREAT IS EXPECTED TO SLOWLY DIMINISH OVERNIGHT AS THE MAIN CONVECTIVE LINE MOVES SOUTHEAST OF INTERSTATE 44 AND WEAKENS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION IS LIKELY NEEDED IN NORTHEAST OKLAHOMA DURING THE EARLY MORNING HOURS. ENSURE AN OVERNIGHT MEANS OF WEATHER ALERT AND INFORMATION IS AVAILABLE...SUCH AS NOAA ALL HAZARDS WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE THUNDERSTORM COMPLEX THAT WILL AFFECT NORTHEAST OKLAHOMA EARLY FRIDAY MORNING WILL WEAKEN BY LATE MORNING. OUTFLOW BOUNDARIES FROM THE MORNING STORMS MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON HOURS. ADDITIONAL THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON ALONG A COLD FRONT ACROSS KANSAS AND MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WEAK SHEAR OVER THE REGION WILL PROHIBIT WIDESPREAD ORGANIZED SEVERE WEATHER. HOWEVER...STRONG INSTABILITY WILL BE PRESENT SO THAT SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. WITH UPPER LEVEL IMPULSES AND A BOUNDARY NEARBY...THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR INFORMATION ON THE STRONG TO SEVERE THUNDERSTORM POTENTIAL THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT THU MAY 31 2007
OKZ054-010445-
OSAGE OK-
1119 PM CDT THU MAY 31 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 1119 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAINOLA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3688 9677 3687 9666 3701 9644 3701 9673The Tulsa radar (KINX), 119 km away, was scanning. The volume nearest the first event began at 07:39 UTC.
10 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds estimated at 60 miles an hour blew down power lines.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
The Oklahoma mesonet site near Foraker recorded a 65 mile an hour gust.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
The Oklahoma mesonet site near Copan recorded a 70 mile an hour wind gust.
Thunderstorm winds estimated at 70 miles an hour blew a large tree down. The tree blocked Highway 10.
Thunderstorm winds estimated at 70 miles an hour blew a tree down.
Thunderstorm winds estimated at 70 miles an hour blew down several trees near the intersection of 14th Street and Memorial.
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31590, 31591, 31592, 31593, 31594, 31595, 31596, 31597, 31598, 31599, 31600, 31601.